Alert archive / Kansas / Flash Flood Warnings in 2008
Flash Flood Warning 3, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at May 22, 2008, 7:02 AM CDT for Jefferson County, Kansas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2008, 7:02 AM CDT (12:02 UTC)
- Expired
- May 22, 2008, 11:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, KS
The radar
The Topeka radar (KTWX), 79 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 7:10 AM CDT | HEAVY RAIN 3.76 | 3 Sw Valley Falls, KS | 142ND STREET AND K4 6 INCHES OF WATER ESTIMATED OVER ROAD WAY, THOUGH THE ROAD IS OFTEN COVERED DURING HEAVY RAIN. |
| May 22, 7:30 AM CDT | FLOOD | W Valley Falls, KS | BLUE MOUND ROAD NORTH OF K16 CLOSED DUE TO WATER OVER THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 507 m²/s²
- 0-3 km storm-relative helicity
- 727 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KTOP 221202
FFWTOP
KSC087-221600-
/O.NEW.KTOP.FF.W.0003.080522T1202Z-080522T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
702 AM CDT THU MAY 22 2008
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN AND CENTRAL JEFFERSON COUNTY IN NORTHEAST KANSAS...
* UNTIL 1100 AM CDT
* AT 657 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
3 INCHES OF RAIN HAS FALLEN OVER NORTHERN AND CENTRAL JEFFERSON
COUNTY. DOPPLER RADAR ALSO INDICATED NEW THUNDERSTORMS DEVELOPING
TO THE SOUTHEAST...SO HEAVY RAINFALL RATES ARE LIKELY TO CONTINUE
OVER THIS AREA THROUGH 9 AM CDT. RUNOFF FROM THIS HEAVY RAINFALL
MAY CAUSE FLOODING PROBLEMS THROUGH 11 AM CDT.
* LOCATIONS IMPACTED INCLUDE...
MCLOUTH...
MERIDEN...
NORTONVILLE...
OSKALOOSA...
OZAWKIE...
PERRY LAKE...
VALLEY FALLS...
WINCHESTER...
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO
CROSS FLOWING WATER IN A CAR OR ON FOOT.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
LAT...LON 3918 9518 3918 9559 3940 9558 3941 9558
3942 9556 3942 9517
TIME...MOT...LOC 1202Z 180DEG 0KT 3921 9559
$$
CAVANAUGH2 follow-up statements
000
WGUS73 KTOP 221447
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
946 AM CDT THU MAY 22 2008
KSC087-221600-
/O.CON.KTOP.FF.W.0003.000000T0000Z-080522T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-
946 AM CDT THU MAY 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
NORTHERN JEFFERSON COUNTY...
AT 938 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 3
TO 5 INCHES OF RAIN HAD FALLEN OVER MUCH OF NORTHERN JEFFERSON
COUNTY. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THIS
AREA THIS MORNING...CONTINUING THE FLASH FLOOD THREAT IN THIS AREA.
LOCATIONS IMPACTED INCLUDE...
MCLOUTH...MERIDEN...NORTONVILLE...OSKALOOSA...OZAWKIE...PERRY LAKE...
VALLEY FALLS AND WINCHESTER.
RUNOFF FROM THIS PRECIPITATION WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING
AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 3918 9518 3918 9559 3940 9558 3941 9558
3942 9556 3942 9517
TIME...MOT...LOC 1446Z 180DEG 0KT 3921 9559
$$000
WGUS73 KTOP 221559
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1059 AM CDT THU MAY 22 2008
KSC087-221609-
/O.EXP.KTOP.FF.W.0003.000000T0000Z-080522T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-
1059 AM CDT THU MAY 22 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 AM CDT FOR NORTHERN
JEFFERSON COUNTY...
AT 1059 AM CDT...LOCAL LAW ENFORCEMENT REPORTS THAT THE FLASH
FLOODING IS NO LONGER OCCURRING AND RUNOFF FROM THE THUNDERSTORMS
CONTINUES TO RECEDE. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER
IN EFFECT.
LAT...LON 3918 9518 3918 9559 3940 9558 3941 9558
3942 9556 3942 9517
TIME...MOT...LOC 1559Z 180DEG 0KT 3921 9559
$$
BOUSTEADWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at May 22, 4:15 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 22, 4:15 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 415 AM CDT THU MAY 22 2008 .DISCUSSION... THE 7Z WATER VAPOR SATELLITE IMAGERY ALONG WITH THE 00Z UPPER AIR MAPS SHOWED AN INTENSE UPPER TROUGH ACROSS THE WESTERN CONUS. A 100 KT JET MAX WAS NOTED DIGGING SOUTHWARD ON THE WEST SIDE OF THE UPPER TROUGH. THIS JET MAX WILL HELP TO AMPLIFY THE UPPER TROUGH THROUGH THE DAY. A DOWNSTREAM UPPER RIDGE WAS LOCATED ACROSS THE PLAINS STATES. A DEEP UPPER LOW CONTINUED ACROSS SOUTHEAST CANADA WITH AN UPPER TROUGH AXIS EXTENDING SOUTHWARD ACROSS THE EASTERN US. THE 8Z SURFACE MAP SHOWED A LEE SURFACE TROUGH ACROSS THE HIGH PLAINS. DEEPER GULF MOISTURE WAS ADVECTING NORTHWARD AT THE SURFACE AND 850MB ACROSS OK INTO SOUTHERN KS. ISENTROPIC LIFT ON THE NORTH AND NORTHEAST EDGE OF DEEP MOISTURE RETURN WAS CAUSING ELEVATED THUNDERSTORMS TO DEVELOP ACROSS THE NORTHERN AND EASTERN COUNTIES OF THE CWA. THE AREA OF THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH THE MORNING HOURS THEN GRADUALLY SHIFT NORTHEAST ACROSS NE AND MO THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS. I PLACED LIKELY POPS IN FOR THIS MORNING ACROSS THE EASTERN HALF OF THE CWA. THE STRONGER ELEVATED THUNDERSTORMS MAY PRODUCE PENNY TO QUARTER SIZE HAIL THIS MORNING. TODAY AND TONIGHT...THE STRONG 5H JET DIGGING THE AROUND THE BASE OF THE 5H TROUGH AMPLIFYING ACROSS THE DESERT SOUTHWEST WILL ROUND THE BASE OF THE 5H TROUGH AND LIFT OUT INTO WEST TX AND ACROSS WESTERN KS THIS AFTERNOON. THE DEEPER GULF MOISTURE WILL CONTINUE TO ADVECT NORTH...THEN NORTHWEST ACROSS WEST CENTRAL KS THROUGH THE DAY. AN EML WILL SPREAD NORTH-NORTHEAST ACROSS THE CWA THIS AFTERNOON AND PROVIDE A CAPPING INVERSION. THE FORECAST MODELS SHOW A DEEP SFC AND 850MB LOW DEVELOPING ACROSS EASTERN CO. THE DEEP SFC/850MB LOW WILL CAUSE WINDS TO BACK AND INCREASE AT BOTH THE SURFACE AND 850MB. THE DRYLINE WILL PUNCH EASTWARD INTO WESTERN KS DURING THE AFTERNOON HOURS. CONVERGENCE ALONG THE DRYLINE WILL CAUSE SCATTERED THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON. STRONG VERTICAL WIND SHEAR AND MODERATE INSTABILITY WILL CREATE AN ENVIRONMENT FAVORABLE FOR SUPERCELL THUNDERSTORMS. THE SUPERCELL THUNDERSTORMS WILL PRODUCE LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES. THESE STORMS WILL GENERALLY MOVE TO THE NORTHEAST AND MAY REMAIN WEST OF THE CWA UNTIL LATE THIS EVENING. SEVERE THUNDERSTORMS THAT DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL KS MAY REMAIN SEVERE WHEN THEY MOVE NORTHEAST ACROSS THE WESTERN COUNTIES OF THE CWA...BUT THEY SHOULD WEAKEN THROUGH THE LATE EVENING HOURS. THE STORMS SHOULD WEAKEN BELOW SEVERE LIMITS AS THEY MOVE NORTHEAST ACROSS THE REMAINDER OF THE CWA...THOUGH THESE STORMS WILL MOVE INTO A LESS FAVORABLE ENVIRONMENT ACROSS EASTERN KS AND MAY DISSIPATE SHORTLY AFTER MIDNIGHT. FRIDAY AND FRIDAY NIGHT...THE 5H LOW WILL REMAIN NEARLY STATIONARY ACROSS THE DESERT SOUTHWEST AS MINOR 5H TROUGHS ROTATE NORTH-NORTHEAST ACROSS THE HIGH PLAINS. THE DRYLINE MAY PUSH A BIT FARTHER EAST FRIDAY AFTERNOON...BUT THE CAP MAY STRENGTHEN ALONG THE DRYLINE ACROSS KS. ISOLATED STORMS WILL DEVELOP AND IF SOME OF THESE ISOLATED SUPERCELLS CAN HOLD TOGETHER THEY MAY ONCE AGAIN THREATEN THE WESTERN COUNTIES OF THE CWA DURING THE MID AND LATE EVENING HOURS. SCATTERED THUNDERSTORMS MAY ALSO DEVELOP EAST OF THE MOIST AXIS ACROSS THE CENTRAL AND EASTERN CWA. THESE STORMS COULD BE STRONG TO SEVERE BUT THEY MAY BE MORE ELEVATED AND POSE MORE OF A LARGE HAIL THREAT. SATURDAY AND SATURDAY NIGHT...THE 5H LOW MAY RETROGRADE FARTHER WEST. THIS WOULD SHIFT THE SFC DRYLINE...DEEPER MOISTURE...MID AND UPPER LEVEL JET FARTHER WEST ON TO THE HIGH PLAINS. WAA/ISENTROPIC LIFT MAY INCREASE ON THE EAST SIDE OF THE DEEP MOIST AXIS ACROSS EASTERN KS AND PROVIDE A CHANCE FOR SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE CWA ON SATURDAY. THESE STORMS WILL BE MORE ELEVATED AND I CANT RULE OUT THAT SOME COULD BE STRONG TO SEVERE...WITH THE PRIMARY HAZARD BEING LARGE HAIL AND HEAVY RAINFALL. THE HIGH PLAINS WILL MOST LIKELY SEE SUPERCELL THUNDERSTORMS DEVELOP AND MOVE NORTH-NORTHEAST WELL WEST OF THE TOP CWA THROUGH THE EVENING HOURS. SUNDAY THROUGH TUESDAY...THE SOUTHWESTERN TROUGH WILL GRADUALLY FILL AND UPPER FLOW WILL WEAKEN. THE ECMWF AND GFS SHOW A 5 TROUGH AMPLIFYING ACROSS THE GREAT LAKES STATES. AS THE 5H TROUGH AMPLIFIES LOW-LEVEL CAA WILL INCREASE ACROSS THE NORTHERN AND CENTRAL PLAINS. THIS WILL BRING A FRONT SOUTHWARD ACROSS EASTERN KS ON TUESDAY. OUR THUNDERSTORMS CHANCES WILL INCREASE...HOWEVER THESE STORMS WILL MOST LIKELY NOT BE SEVERE SINCE THE 5H FLOW WILL WEAKEN BELOW 20KTS. THE EXTENDED FORECAST GRIDS LOOK GOOD AND NO CHANGES WERE MADE. WG && .AVIATION... INITIAL CONCERN FOR THE 12Z TAF CYCLE IS THE PROXIMITY OF ONGOING CONVECTION (AT 09Z) TO TAF SITES AT THE BEGINNING OF THE PERIOD. BEST CONVERGENT AXIS FOR FOCUS OF THUNDERSTORMS LOOKS TO MOVE NORTHEAST THIS MORNING...SO THINKING IS THAT MOST CONVECTION WILL LIFT NORTHEAST OF TAF SITES BY 15Z. ATTENTION THEN SHIFTS TO LATE THIS AFTERNOON/THIS EVENING WHERE THUNDERSTORMS ARE ONCE AGAIN POSSIBLE ALONG A WARM FRONT AS IT LIFTS NORTH OF TAF SITES. MVFR CIGS POSSIBLE THIS MORNING NORTH OF THE WARM FRONT WITH RAPID LOW LVL MOISTURE RETURN. MVFR CIGS LOOK TO LIFT SOUTH OF WARM FRONT IN WARMER AIR. MVFR CIGS/VSBY POSSIBLE WITH ANY THUNDERSTORM OVER TAF SITE. MID AFTERNOON LOOKS MOST LIKELY TO SEE VFR CONDITIONS WITHOUT THUNDERSTORMS IN VICINITY OF TAF SITES. CAVANAUGH && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. && WG/CAVANAUGH
Hazardous weather outlook, May 22, 4:34 AM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 434 AM CDT THU MAY 22 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-230945- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 434 AM CDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH THE MID MORNING HOURS ACROSS NORTHEAST AND EAST CENTRAL KANSAS. SOME OF THE THUNDERSTORMS MAY PRODUCE HAIL TO THE SIZE OF PENNIES AND NICKELS THIS MORNING. SEVERE THUNDERSTORMS THAT WILL DEVELOP LATE THIS AFTERNOON ALONG THE DRY LINE ACROSS WEST CENTRAL KANSAS WILL MOVE NORTHEAST AND MAY MOVE INTO NORTH CENTRAL KANSAS THIS EVENING. THE PRIMARY HAZARD WITH ANY SEVERE THUNDERSTORM WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SURFACE DRY LINE MAY MOVE FARTHER EAST INTO CENTRAL KANSAS FRIDAY AFTERNOON. SEVERE THUNDERSTORMS THAT DEVELOP ALONG THE DRY LINE DURING THE LATE AFTERNOON HOURS OF FRIDAY MAY MOVE NORTHEAST ACROSS THE ENTIRE AREA DURING THE EVENING HOURS. THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS...THOUGH AN ISOLATED TORNADO MAY BE POSSIBLE ACROSS NORTH CENTRAL KANSAS EARLY FRIDAY EVENING. SATURDAY AND SATURDAY NIGHT...MOST OF THE SEVERE THUNDERSTORMS WILL REMAIN ACROSS WESTERN AND CENTRAL KANSAS. THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON AND EVENING HOURS ACROSS THE ENTIRE AREA...AND SOME OF THESE THUNDERSTORMS MAY BE SEVERE. THE PRIMARY HAZARD WILL BE LARGE HAIL AND HEAVY RAINFALL. MEMORIAL DAY THROUGH WEDNESDAY...THERE WILL BE A CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA. AT THIS TIME THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS MORNING ACROSS EAST CENTRAL AND NORTHEAST KANSAS. THEN AGAIN THIS EVENING ACROSS NORTH CENTRAL KANSAS.
In the hours before
Special weather statement, May 22, 3:34 AM CDT, 3 hours 28 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 334 AM CDT THU MAY 22 2008 KSZ055-056-220845- FRANKLIN-OSAGE- 334 AM CDT THU MAY 22 2008 ...A SIGNIFICANT WEATHER ALERT FOR CENTRAL AND EASTERN OSAGE AND NORTHWESTERN FRANKLIN COUNTIES... THROUGH 345 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 23 MPH ACROSS PORTIONS OF OSAGE AND FRANKLIN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE QUENEMO...POMONA STATE PARK AND POMONA LAKE. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. CAVANAUGH
Special weather statement, May 22, 3:51 AM CDT, 3 hours 11 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 351 AM CDT THU MAY 22 2008 KSZ008-009-220900- REPUBLIC-WASHINGTON- 351 AM CDT THU MAY 22 2008 ...A SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN REPUBLIC AND NORTHWESTERN WASHINGTON COUNTIES... THROUGH 400 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25 MPH ACROSS PORTIONS OF REPUBLIC AND WASHINGTON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE MAHASKA. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. CAVANAUGH
Special weather statement, May 22, 4:10 AM CDT, 2 hours 52 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 410 AM CDT THU MAY 22 2008 KSZ040-055-056-220930- DOUGLAS-FRANKLIN-OSAGE- 410 AM CDT THU MAY 22 2008 ...A SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN OSAGE...SOUTHWESTERN DOUGLAS AND NORTHWESTERN FRANKLIN COUNTIES... THROUGH 430 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25 MPH ACROSS PORTIONS OF DOUGLAS...OSAGE AND FRANKLIN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE GLOBE...LONE STAR AND CLINTON. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. CAVANAUGH
Special weather statement, May 22, 4:40 AM CDT, 2 hours 22 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 440 AM CDT THU MAY 22 2008 KSZ011-023-221000- NEMAHA-POTTAWATOMIE- 440 AM CDT THU MAY 22 2008 ...A SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN POTTAWATOMIE AND SOUTHERN NEMAHA COUNTIES... THROUGH 500 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25 MPH ACROSS PORTIONS OF NEMAHA AND POTTAWATOMIE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE CORNING. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. CAVANAUGH
Special weather statement, May 22, 4:43 AM CDT, 2 hours 19 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 443 AM CDT THU MAY 22 2008 KSZ010-221000- MARSHALL- 443 AM CDT THU MAY 22 2008 ...A SIGNIFICANT WEATHER ALERT FOR CENTRAL AND EASTERN MARSHALL COUNTY... THROUGH 500 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 25 MPH ACROSS PORTIONS OF MARSHALL COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE BEATTIE AND AXTELL. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. CAVANAUGH
Special weather statement, May 22, 5:58 AM CDT, 1 hour 4 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 558 AM CDT THU MAY 22 2008 KSZ011-012-221115- BROWN-NEMAHA- 558 AM CDT THU MAY 22 2008 ...A SIGNIFICANT WEATHER ALERT FOR EASTERN NEMAHA AND WESTERN BROWN COUNTIES... THROUGH 615 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 30 MPH ACROSS PORTIONS OF NEMAHA AND BROWN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE WOODLAWN...POWHATTAN AND FAIRVIEW. CAVANAUGH
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 6:22 AM CDT | Areal Flood Advisory | TOP | Jackson, Jefferson | 13 days |
| May 22, 8:16 AM CDT | Flash Flood Warning | TOP | Jackson | 3 hr |
| May 22, 9:06 AM CDT | Flash Flood Warning | TOP | Nemaha | 3 hr |
| May 22, 10:18 AM CDT | Areal Flood Advisory | TOP | Marshall, Nemaha, Republic | 13 days |
| May 22, 11:14 AM CDT | Areal Flood Warning | TOP | Geary, Jackson, Marshall, Nemaha, Pottawatomie, Riley and 1 more | 15 days |
| May 22, 11:58 AM CDT | Areal Flood Warning | TOP | Douglas, Nemaha | 18 days |
| May 22, 1:24 PM CDT | River Flood Warning | TOP | Nemaha | 3 hr |
| May 22, 1:31 PM CDT | Areal Flood Warning | TOP | Brown, Jefferson | 18 days |
| May 22, 3:14 PM CDT | Areal Flood Warning | TOP | Brown, Jackson, Marshall, Nemaha | 33 days |
| May 22, 6:59 PM CDT | River Flood Warning | TOP | Marshall | 21 hr |
Nearby
Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.